Jump to content
CrazyBoards.org

med-go-round is making me dizzy


Recommended Posts

today i went to my reg. doc. and he gave me the resulys of a multitude of tests. good news-all my bloodwork came out great.my liver is apparently not disentigrating. bad news- i gained 2 pounds in a week. again. since i started abilify, i have gained 6 pounds in 3 wks. when i was in the hospital, the pdoc there put me on abilify because of the weight gained on seroquel. it made my depression go away completely. now, i am edging toward obesity because of my med.- abilify. yes, it sucks to be depressed. it also sucks to be way overweight when i am exercising and eating right. most of the time.

i go to pdoc on mon. and will tell him abilify is causing wt. gain. what else is there that doesn't cause wt. gain? do i really need an ap? and which one doesn't make you zombified?

i want to keep my state of mind and change my body, but my doc. flat out told me that my wt. gain is due to meds.

Link to comment
Share on other sites

what else is there that doesn't cause wt. gain? do i really need an ap? and which one doesn't make you zombified?

I've begun taking a low dose of risperdal, myself. Some posters on askapatient.com claimed it made them gain huge amounts of weight, but it hasn't for me, yet, at 0.50mg now and only for about 3 weeks. I'm sure risperdal's PI sheet lists weight gain as a side effect (don't they all?), but I have no idea how drastically some people gain weight, and on what dosage.

So basically I'm not much help ;). I exercise regularly and would be eating fantastically well if I just avoided caffeinated sodas and the occassional candy bar. But I don't. Still, I'm all about fresh and steamed vegetables, whole grains, all that.

Have you read this? http://www.healthyplace.com/Communities/Th...weight_gain.asp

I've also learned that depression can cause cravings for high-carbohydrate food.

Link to comment
Share on other sites

Having been on the meds merry-go-round myself for years I've pretty much figured out that if the PI sheet says "possible weight gain", I'll pack it on. I was recently told by pdoc that Abilify is weight neutral. That may be the case for some, but I'm convinced that if you are likely to have weight gain with one med (Depakote, Lithium, Zyprexa, etc) you can count on them all.

One med that is sometimes rx'd for BP that causes weight loss is Topamax. The problem is the other side effects like turning into a completely numpty and forgetting how to tie your shoe laces. It's down to smart and fat vs. skinny and stupid. It's been nicknamed stupimax and dopamax for good reason. I've no first hand experience, but I'm thinking about it for a short-term to shed the weight I put on with Lith. I'm off work at the moment so it would be a good time to be a dumb blonde.

Good luck. My best friend actually lost weight while taking the dreaded Depakote/Effexor combo. HOW? Life is cruel.

Link to comment
Share on other sites

my blood sugar was high and i was bordering on obesity due to seroquel (which was the worst drug for me all-around), so my pdoc switched me to topa, and raised my WB to 450, and of course discontinued the seroquel. i joined weight watchers and the gym. my weight dropped 50lbs in a year! i used to weigh around 160 and now i weigh 110. i'm 5'4. my pdoc is pleased with my weight, but took me off of the topa because it made me into an insomniac and off the high WB because it gave me the jitters. overall, i think the med changes really supported my weight loss.

you might want to talk to your pdoc to see what you can do in your lifestyle and in your meds to lower your weight. abilify has been weight neutral for me, but we're all different. geodon is also *supposed* to be weight neutral, even though i hate the stuff, you may want to ask about it.

best of luck!

Link to comment
Share on other sites

I've been on 2mg of risperdal for about a year now, and have gained no weight from it. It's slightly zombifying, I find, but not bad enough for me to stop taking it.

Thought I'd throw that out there

Link to comment
Share on other sites

Okay, i have accepted the fact that I am going to have to work harder at losing weight. Maybe the whole nautilus thing diddn't help. I don't want to fall back into depression. i'm going to start going to the y and swimming. My doc. said i can't go on treadmill or do nautilus because I just found out that my lumbar disc is protruding and pressin against a nerve. No wonder it hurts so bad! lol.

I had an idea I'm going to run across my pdoc on mon. I'm going to see if he can lower my abilify from 15 to 10 mg. and add 20 mg. of prozac to combat the anxiety. I'm also going to be more watchful of what I eat. Methinks I have a warped sense of reality about how much and what I eat.

Thank you Loon, for the inspiration!

Link to comment
Share on other sites

I didn't take the other half of my abilify yesterday - i take half in the morning and half in the afternoon-15 mg. Today, I felt sooooo much better. No brain zappiness or akathesia. My anxiety level went on a scale of one to ten to about a 2!!! I got my hair done for the first time in a year yesterday. i got a foot cut off, highlighs, bob w/ razored edges. I so totally love my hair. It made me feel so much better, especially after the weight thing. I can't believe how relaxed I feel. And I'm not on pain pills or muscle relaxants. No extra klonopin. Just less abilify. Wow! Who'd'a thunk it!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...